MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P10P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 11/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On 2024-11-22 the site contacted berlin heart inc.(bhi) clinical affairs (ca) to report that the patient had brief episodes of left upper extremity (lue) and left lower extremity (lle) rhythmic movements lasting < 10 seconds on (b)(6) 2024.The next day ( (b)(6) 2024 ), the patient had similar episodes as well as a 15-20 seconds episode of bilateral upper extremely jerking as witness by primary team.Head ct scans without contrast revealed right frontal-parietal and left frontal and occipital hypodensities consistent with subacute infarcts.According to the site, the berlin heart excor blood pump pu valves; 10 ml in/out; ø 6 mm functioned as intended, with complete fill and ejection.Multiple deposits were noted in the pump.
 
Additional Manufacturer Narrative
The excor blood pumps pu valves; 10 ml in/out; ø 6 mm; sn (b)(6) was in use on the patient from (b)(6) 2024 to date.The affected pump, sn (b)(6) remains on the patient and continues to be monitored.The event occurred on 2024-11-05 , (22 days) after the pump was placed on the patient.We have reviewed the production records of the excor blood pump and the pump was produced according to our specification.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key20896675
Report Number3008454189-2024-00028
Device Sequence Number9096979
Product Code DSQ
UDI-Device Identifier04260090040102
UDI-Public(01)04260090040102(17)261031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/10/2024
Report Date (Section F) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP10P-001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/22/2024
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer11/22/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/10/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 MO
Patient SexFemale
Patient Weight4 KG
Date Report Sent to FDA12/10/2024